QUICKLINKS AND VIEW OPITONS
Antidepressant withdrawal according to one user: agitation, insomnia and mood changes
Wednesday, October 03, 2018 4:20 pm Email this article
“While there is no doubt I am better on this medication, the adverse effects have been devastating – when I have tried to withdraw - with “head zaps”, agitation, insomnia and mood changes. This means that I do not have the option of managing the depression any other way because I have a problem coming off this medication,” one antidepressant user was quoted as saying in a new review paper about antidepressant withdrawal by Dr. James Davies, from the University of Roehampton in London, England, and Prof. John Read, from the University of East London.
“More than half (56%) of people who attempt to come off antidepressants experience withdrawal effects” the paper notes.
“Withdrawal incidence rates from 14 studies ranged from 27% to 86% with a weighted average of 56%.”
“Nearly half (46%) of people experiencing withdrawal effects describe them as severe.”
Withdrawal effects can last for weeks or months the paper notes.
One study calculated the average duration of withdrawal to be 79 weeks or 1.5 years.
Davies J, and Read J. A systematic review into the incidence, severity and duration of antidepressant withdrawal effects: Are guidelines evidence-based? Addict Behav, 2018 Sep 4; Available online 4 September 2018.
Author’s Contact Info
University of Roehampton
London, United Kingdom
All-Party Parliamentary Group for Prescribed Drug Dependence
Articles on the same subject can be found here:
Please feel free to share your comments about this article.
© Copyright 2003-2017 - Larry Hobbs - All Rights Reserved.